Avascular Necrosis of the Hip

This is an uncommon condition caused by loss of blood supply to the hip, though it can affect other joints. Nobody knows why it happens, but it especially occurs in persons on long-term steroids, those taking anti-rejection medications for organ transplants, alcoholism, Lupus, Sickle Cell Disease (not Trait), AIDS, and other rare conditions. Hip pain progresses gradually, until the joint is destroyed

Diagnosis is usually easy by x-ray, although in early stages, an MRI may be required. The only treatment is hip replacement surgery once the pain is such that pain medicines are no longer effective.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: